MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number CKP-4500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is confirmed.Visual examination found the anchor implant broken and still attached to the shaft.The shaft driver was damaged (bent) due to excessive force and the device trigger was not pressed in.Visual evaluation was performed per assembly print.Excessive twisting forces may have attributed to this failure.The manufacturing documents from the device history record (dhr) have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.A dhr review found no abnormalities that would contribute to this issue.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 31 complaints, regarding 32 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: surgeon must choose proper implant size based on specific procedure and patient history.Precautions: ensure proper selection of bone punch according to anchor size selection.Avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Breakage of the poplok knotless suture anchor is possible if: the bone punch is not inserted to the proper depth; the poplok knotless suture anchor is not properly aligned with the pilot hole; the poplok knotless suture anchor inserter is used for prying.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported an issue with the 4.5mm poplok suture anchor, item ckp-4500, lot # 948639 that occurred during a rotator cuff repair surgery involving a (b)(6) yr old male on (b)(6) 2018.It was reported that after making a pilot hole using pkl-45m, the surgeon passed sutures through the poplok anchor using suture loading tab and advanced the anchor head into the pilot hole using a mallet.After that, the surgeon noticed that the anchor was broken inside of the patient's body due to the hard bone.The broken piece was removed using a grasper.There was no report of impact or injury to the patient.The surgery was completed successfully with a 5-minute delay using an alternative foot print device.This report is raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773 4908
MDR Report Key8105687
Report Number1017294-2018-00178
Device Sequence Number11261903
Product Code MBI
UDI-Device Identifier20845854014100
UDI-Public(01)20845854014100(17)230726(30)1(10)948639
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2023
Device Model NumberCKP-4500
Device Catalogue NumberCKP-4500
Device Lot Number948639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR